









Japan-Russia Scientific Forum

Online Workshop "Language and cultures of ethnic minorities in higher education in Russia and Hokkaido"

Date and time: 15 September 2021 (Wed), 15:00-17:50 (Japan time) /

9:00-11:50 (Moscow time)

Organizers: Hokkaido University; Moscow State University; Association of Institutions of

Higher Education of Russian Federation and Japan

Co-organizers: North-Eastern Federal University in Yakutsk; Research Faculty of Media and

Communication; Graduate School of Education (Hokkaido University)

Target audience: scholars, students and practitioners from Russia, Japan and other Arctic and non-

Arctic countries.

Format: online (via Zoom)

Languages: English, Russian and Japanese (with simultaneous interpretation)

<u>Outline</u>: This workshop is one of the 4 sessions of the Japan-Russia Scientific Forum held with the aim of promoting Japan-Russia academic collaboration for the achievement of Sustainable Development Goals (SDGs). It draws on the results of the following seminars which were co-organized by the Japanese participants of the specialized section "SDGs: Environment, Resource Development and Multicultural Education" and their Russian counterparts:

- 1. "Cold Lands Seminar. Session 4: Humanities (education for sustainable development and representation of indigenous peoples)" held on 27 September 2019 in conjunction with the Cold Land Seminar/Northern Sustainable Development Forum, 2019.
- 2. "Indigenous Media: Development Strategies" held on 29 September 2020 in conjunction with the Cold Land Seminar/Northern Sustainable Development Forum, 2020.
- 3. Online workshop "Indigenous Peoples of Asia-Pacific and Far East of Russia: Cultural Identity and Media" held on 12 February 2021.

These seminars and the current workshop share the common purpose to strengthen cooperation between Japanese and Russian universities to achieve the SDGs and contribute to the development of indigenous culture, and to involve indigenous peoples in the discussion of implementation of the SDGs.

The seminars were attended by representatives of indigenous communities, as well as professors and researchers from the world's education centers, who train professionals, including members of ethnic minority groups, in indigenous cultures and languages. In Russia, such centers include NEFU (Yakutsk) and the Institute of the Peoples of the North of Herzen State Pedagogical University of Russia (St. Petersburg), and in Japan the largest center is Hokkaido University.

This workshop will examine the current state and opportunities for the development of indigenous education in higher education in both countries, particularly the extent to which existing educational models contribute to the development of indigenous language education and research and SDGs in general.

<u>How to register</u>: Please register via the following link by September 10 (Once you have registered, access details will be sent to you):

https://zoom.us/meeting/register/tJcufumgrDwrHd0BQeZTJaJazVcjH Gyo9VE

<u>Contacts</u>: For inquiries on <u>substantive matters</u> please contact Lena Sidorova (North-Eastern Federal University in Yakutsk)

lenasida@mail.ru

For inquiries on <u>organizational issues</u> you may also contact Marina Lomaeva (Hokkaido University Division of International Relations)

m.v.lomaeva@oia.hokudai.ac.jp

Draft program (as of 19 August 2021)

Time	Program
15:00-15:10	Opening remarks (10 min.) Moderators: Lena Sidorova (North-Eastern Federal University in Yakutsk), Jeffry Gayman (Hokkaido University)
15:10-15:40	Presentation 1: Jeffry Gayman (Research Faculty of Media and Communication and Graduate School of Education, Hokkaido University) "Support of Languages and culture of Ainu people in higher education of Hokkaido" (30 min.)
15:40-15:50	Commentary 1: Hirofumi Kato (Director of the Center for Ainu and Indigenous Studies, Hokkaido University) (10 min.)
15:50-16:20	Presentation 2: Alexander Petrov (Herzen State Pedagogical University of Russia) "Languages and culture of northern minorities in higher education of Russia" (TBC) (30 min.)
16:20-16:30	Commentary 2: Varvara Beloliubskaya (North-Eastern Federal University in Yakutsk) (10 min.)
16:30-16:50	Presentation 3: Viktor Karlov (Lomonosov Moscow State University) "Studies of the Peoples of Siberia in the Academic and Research Work of the Ethnology Department of the Faculty of History of Lomonosov Moscow State University (expeditions and their results)" (20 min.)

16:50-17:10	Presentation 4: Sergei Tatevosov (Lomonosov Moscow State University) "Studies in linguistic and cultural diversity at Lomonosov Moscow State prospects, challenges" (20 min.)
17:10-17:40	Q&A (30 min.)
17:40-17:50	Closing remarks (10 min.)